It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Digestive Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-01-2011, 06:28 AM   #1
Newbie
(female)
 
Join Date: Feb 2011
Location: belfast
Posts: 3
elainedonnelly HB User
gastritis and antibiotics

Hi Harry
I googled through everything to find out about gastritis and antibiotics, well i started out with a kidney infection, the doctor gave me trimethoprim, itook six but at the end i was still in pain, the doctor then gave me ceproxin which i took a really bad allergic reaction to it and serious shoulder pain, headache then throat and tongue swollen so bad i had to go to casualty, so they put me on another course of trimethoprim and when i started these again, i was in absolute agone, i felt someone set my insides on fire, i asked the doctor could i stop them, i did after the 6th tablet, then i had serious pain under my right rib, felt like i was still on fire and was taken into hospital, they thought it was my gallbladder, after getting a scan they said i had a kidney stone and two cysts on my right ovary, but they weren't the cause of my stomach pain, so then they took me down for an endscopy, they said i had inflammation in my stomach which bled on contact, i still have to go for a cat scan to rule anything else out, but they said they are confident in saying it was the antibiotics that caused it, they put me ompreozole and i'm not feeling good on them, i came off them today to take slippery elm and licorice, the licorice seems to upset me, i feel like i'm back to square one again, in terrible pain right through my back and burning, i got the mastic gum, it said to take four at night before bed, so i need to know, as much as i think i shouldn't take the ompreozole could i take it and still use the mastic gum, what do you think,

 
Sponsors Lightbulb
   
Old 02-01-2011, 07:11 AM   #2
Senior Veteran
(male)
 
Join Date: Nov 2000
Location: Charleston
Posts: 5,550
Harry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB User
Re: mastic gum

ElaineD,

Sorry about all of your problems but some of us are just very sensitive to antibiotics.

It is OK to take mastica along with a proton pump inhibitor like Prilosec(Omprezole) --20 mg. A good one is also Protonics but it only comes in 40 mg size and is alot more expensive. We are all so different when taking meds -- and we certainly react differently. I have taken 2 prilosec daily once and it made me dizzy but one seems to work fine.

You also need to take a broard spectrum probiotic to re-establish the friendly bacteria that antibiotics kill off--- there are many on the market but PB-8 is ok and eat organic plain yogurt and drink kefir if they are available where you live.

The times I have taken mastica -- I take 2 capsules on an empty stomach --each capsule is 500mg of mastic gum. I have only taken it between meals-- at least 2 hours after a meal -- normally it take 90 minutes for a person's stomach to empty.
I have never taken it at bed time but I think it would be OK if you haven't eaten within 2 hours.

As you know taking these items are based on my experience-- I am not a Doctor

I wish you well---Harry

Last edited by Harry; 02-01-2011 at 07:24 AM. Reason: Typos & additions

 
The Following 2 Users Say Thank You to Harry For This Useful Post:
elainedonnelly (02-01-2011)
Old 02-01-2011, 07:50 AM   #3
Newbie
(female)
 
Join Date: Feb 2011
Location: belfast
Posts: 3
elainedonnelly HB User
Re: mastic gum

hi harry
thanks for your feedback, i havnt taken any ompreozole today they make me feel bad even though they help a bit, im taking optibaks probiotic which i found after it all started it helped, i started taking the slippery elm i find it better drinking it as a tea, i just need to get better, i have young kids and i'm sick nearly a month now, at least the doctors said it was caused by the antibiotics, one surgeon told me not to take any stomach tablets with my allergies, he told me just to take a yogurt drink like actimel, the other surgeon his collegue gave me ompreozole, but i have urinary discomfort, cloudy urine among other symptoms, i got great relief after reading your post i feel more optimistic that i will get well using mastika, just it said take before bedtime, i would have preferred to take it during the day in case i have any side effects

 
Old 02-04-2011, 01:32 AM   #4
Newbie
(female)
 
Join Date: Feb 2011
Location: belfast
Posts: 3
elainedonnelly HB User
Re: mastic gum

Hi Harry,
Just wanted to let you know i'm on the mend, its my third day taking the mastic gum and theres a major difference already, you're a godsend and i cant thank you enough for that information, so thank you so much

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



janewhite1 (20), bluepumkin (18), solofelix (15), Harry (13), Titchou (8), flipfleury (8), MountainReader (7), ladybud (7), jmarple (6), rufous57 (5)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (856), janewhite1 (823), Titchou (771), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 09:10 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!